Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 105, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2003, 12:20 PM CDT for Plaquemines Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2003, 12:20 PM CDT (17:20 UTC)
- Expired
- Jun 6, 2003, 12:45 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS54 KLIX 061720
SVRNEW
LAC075-061745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT FRI JUN 6 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
* UNTIL 1245 PM CDT
* AT 1215 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 6 MILES
NORTHWEST OF MYRTLE GROVE...OR ABOUT 9 MILES SOUTH OF BELLE
CHASSE...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2963 8997 2979 9006 2985 8991 2979 8987
2980 8981 2975 8977 2973 8968
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:10 AM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 5:10 AM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
510 AM CDT FRI JUN 6 2003
UPDATED TO ADD THE FLOOD WATCH...
ALOFT THERE WAS A BROAD TROUGH OVER THE CENTRAL U.S. WITH VORT MAXS
OVER WEST TEXAS AND OVER THE NORTHWESTERN GULF. THE JET MAX
STRETCHED FROM THE CENTRAL PLAINS INTO THE WESTERN GREAT LAKES. AT
THE SURFACE A LOW WAS DEVELOPING OVER THE NORTHWESTERN GULF OF
MEXICO WITH THE PRECIP WATER VALUES APPROACHING 2 INCHES. SHOWERS
AND THUNDERSTORMS ALREADY WERE AFFECTING SOUTHEASTERN LOUISIANA INTO
SOUTHERN MISSISSIPPI.
THE BROAD TROUGH ALOFT IS EXPECTED TO REMAIN IN PLACE THROUGH THE
WEEKEND AS A SERIES OF VORT MAXS ROTATE AROUND IT. THE SURFACE LOW
IS FORECAST TO INTENSIFY OVER THE GULF OF MEXICO AND PUSH QUICKLY
NORTHEASTWARD ACROSS THE CWA ON TODAY AND BE NORTHEAST OF THE AREA
BY FRIDAY NIGHT/SATURDAY MORNING. INCREASING PRECIP WATER VALUES
WITH THE VORT MAX MOVING ACROSS OUR AREA AND BEING NEAR THE RIGHT
REAR QUADRANT OF THE JET MAX SHOULD LEAD TO HEAVY RAINS IN THE AREA.
SOMEWHAT DRIER AIR SHOULD PUSH INTO THE AREA ON SATURDAY...LOWERING
THE POPS A BIT. WE LOOK TO BE MOVING INTO A MORE DIURNAL PATTERN FOR
POPS NEXT WEEK AS HIGHER PRESSURE BUILDS INTO THE AREA.
OVER THE COASTAL WATERS THE WINDS WILL BE INCREASING WITH THE
DEVELOPING SYSTEM...LEADING TO THE SMALL CRAFT ADVISORY.
PRELIM NUMBERS
MCB 83/69/86/71 9442 BTR 83/71/86/73 9442
MSY 84/75/86/75 9452 GPT 82/74/85/74 9452
.NEW...SMALL CRAFT ADVISORY FROM ATCHAFALAYA RIVER TO PASCAGOULA OUT
TO 60 NM.
LA...FLOOD WATCH TANGIPAHOA-WASHINGTON-ST TAMMANY-JEFFERSON-ORLEANS-
ST BERNARD-PLAQUEMINES.
MS...FLOOD WATCH PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON.
25Hazardous weather outlook, Jun 6, 10:50 AM CDT, 1 hour 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT FRI JUN 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST AND COASTAL MISSISSIPPI... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA TODAY AS A BROAD SURFACE TROUGH OVER THE WESTERN GULF OF MEXICO EXPANDS TOWARD THE CENTRAL GULF COAST REGION. A SERIES OF UPPER LEVEL DISTURBANCES OUT OF THE SOUTHERN PLAINS WILL ALSO MOVE ACROSS THE REGION THROUGH TONIGHT AIDING IN THE SHOWER AND THUNDERSTORM DEVELOPMENT. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS ACTIVITY WITH RAINFALL AMOUNTS NEAR 1 TO 3 INCHES ALTHOUGH ISOLATED AMOUNTS APPROACHING 4 INCHES ARE POSSIBLE. IN ADDITION TO THE HEAVY RAIN THREAT...FREQUENT LIGHTNING AND WIND GUSTS NEAR 35 MPH ARE POSSIBLE WITH THE STRONGER STORMS. MARINE HAZARDS...IN ADDITION TO THE THUNDERSTORM THREAT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA TO THE MOUTH OF THE MISSISSIPPI RIVER OUT 60 NM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AGENCIES SHOULD BE ALERT FOR AREAS PRONE TO URBAN AND STREET FLOODING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:58 PM CDT | Special Marine Warning | LIX | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.